Alert archive / Kansas / Special Weather Statements in 2021
Special Weather Statement, NWS Wichita, KS
NWS Wichita, KS issued this special weather statement at Jul 31, 2021, 8:46 PM CDT for Harper County, Kansas. It was in force for 29 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jul 31, 2021, 8:46 PM CDT (01:46 UTC)
- Expired
- Jul 31, 2021, 9:15 PM CDT
- In force
- 29 min
- Issued by
- NWS Wichita, KS
County Harper County, KS
The radar
The Vance AFB radar (KVNX), 46 km from the middle of the area, began a volume at 01:46 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Dodge City, (KDDC), launched 00:00Z, 1.8 hours before the alert went out and 162 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1535 J/kg
- Mixed-layer CIN
- -58 J/kg
- Mixed-layer LCL
- 1333 m above ground
- 0-6 km bulk shear
- 13 kt
- 0-1 km storm-relative helicity
- 38 m²/s²
- 0-3 km storm-relative helicity
- 85 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
197 WWUS83 KICT 010146 SPSICT Special Weather Statement National Weather Service Wichita KS 846 PM CDT Sat Jul 31 2021 KSZ091-010215- Harper KS- 846 PM CDT Sat Jul 31 2021 The National Weather Service in Wichita has issued a * Significant Weather Advisory for... Western Harper County in south central Kansas... * Until 915 PM CDT. * At 845 PM CDT...National Weather Service Doppler radar was tracking a strong thunderstorm with locally heavy rainfall near Attica. this storm was nearly stationary. * Wind gusts up to 50 mph will be possible with this storm. * Locations impacted include... Attica, Waldron, Corwin and Crystal Springs. PRECAUTIONARY/PREPAREDNESS ACTIONS... Torrential rainfall is also occurring with this storm, and may lead to localized flooding. Do not drive your vehicle through flooded roadways. These storms may produce ponding of water on roadways. Listen for later statements or possible flood warnings...should the risk for minor low-land flooding become more imminent. && LAT...LON 3700 9835 3737 9835 3737 9809 3700 9808 TIME...MOT...LOC 0145Z 168DEG 1KT 3719 9827 $$ METZGER
What forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Wichita, KS wrote its last area forecast discussion before this special weather statement went out at Jul 31, 6:49 PM CDT, 1 hour 57 minutes earlier.
Area forecast discussion, Jul 31, 6:49 PM CDT, 1 hour 57 minutes before
Area Forecast Discussion National Weather Service Wichita KS 649 PM CDT Sat Jul 31 2021 .SHORT TERM...(This evening through Tuesday night) Issued at 235 PM CDT Sat Jul 31 2021 Surface outflow boundary moved south to along the highway 54 corridor before weakening at early afternoon and appears the effective cold front will be somewhere along this line at peak heating late this afternoon. This will be focus for convection along and immediately behind the frontal passage where the weak convergence should overcome the weakening inhibition with blend of NAM/RAP soundings showing 2500-3000 j/kg of MLCAPE. This in combo with weak bulk shear around 20 kts should lend to pulse type strong/marginally severe storms with mainly a down-burst wind threat. Some elevated convection should develop and fester a bit further behind the front as it slides southward into Oklahoma later this evening and overnight, where 850-700mb CAPE values 1500-2000 j/kg will reside through midnight or so. So the spirit of the going forecast will be maintained tonight through Sunday morning. Otherwise, relatively cooler/drier air will advect south across the area on Sunday, continuing into Monday/Tuesday, providing heat relief with temperatures several degrees below early August climo. Darmofal .LONG TERM...(Wednesday through Saturday) Issued at 235 PM CDT Sat Jul 31 2021 A bit of an upper pattern change as we go late into the week with the trof filling/weakening over the eastern conus and upper ridge being replaced by a stronger Pacific trof moving into the northwest conus. This will result in quasi-zonal flow across the mid-conus and perhaps subtle ridging with increasing/warmer southerly low level flow across Kansas. So will continue to show a dry forecast with temperatures closer to climo. KED && .AVIATION...(For the 00Z TAFS through 00Z Sunday evening) Issued at 646 PM CDT Sat Jul 31 2021 Outflow boundary from last nights complex of storms has led to widely scattered SHRA/TSRA across portions of southern KS early this evening. Think most of this convection is diurnally driven, due to an uncapped airmass and a marginally unstable atmosphere. But as heating is lost think most of the convection will end as well. Will go with a VCTS and prevailing SHRA for KCNU where SHRA/TSRA is located at this time. At this time will hold off on any VCTS for KICT as latest visible satellite shows very little CU/TCU. Even with the TSRA around, expect VFR conditions due to the high bases of the conveciton. Expect the main synoptic cold front, currently located across central KS, to slowly move into srn KS late this evening and overnight. As the mid level baroclinic zone associated with the front moves across the area, low level moisture riding over the front may lead to another round of VCTS across southern KS from 06-09z/Sun. So will go with a VCTS for the KICT and KCNU tafs. Ketcham && .PRELIMINARY POINT TEMPS/POPS... Wichita-KICT 70 88 63 88 / 40 10 0 0 Hutchinson 68 89 61 89 / 20 10 0 0 Newton 68 87 61 87 / 30 10 0 0 ElDorado 68 86 61 86 / 40 10 0 0 Winfield-KWLD 70 87 61 87 / 60 20 0 0 Russell 66 89 60 91 / 10 0 0 0 Great Bend 66 88 60 89 / 20 10 0 0 Salina 67 90 61 90 / 10 0 0 0 McPherson 68 88 61 89 / 20 10 0 0 Coffeyville 71 87 63 86 / 50 20 0 0 Chanute 70 87 62 85 / 40 10 0 0 Iola 69 86 61 84 / 40 10 0 0 Parsons-KPPF 70 86 62 86 / 50 20 0 0 && .ICT WATCHES/WARNINGS/ADVISORIES... Heat Advisory until 9 PM CDT this evening for KSZ067>069-082-083- 091>093. Excessive Heat Warning until 9 PM CDT this evening for KSZ070>072-094>096-098>100. && SHORT TERM...KED LONG TERM...KED AVIATION...BDK
Hazardous weather outlook, Jul 31, 2:59 PM CDT, 5 hours 47 minutes before
Hazardous Weather Outlook National Weather Service Wichita KS 259 PM CDT Sat Jul 31 2021 KSZ032-033-047>053-067>072-082-083-091>096-098>100-012000- Russell-Lincoln-Barton-Ellsworth-Saline-Rice-McPherson-Marion-Chase- Reno-Harvey-Butler-Greenwood-Woodson-Allen-Kingman-Sedgwick-Harper- Sumner-Cowley-Elk-Wilson-Neosho-Chautauqua-Montgomery-Labette- 259 PM CDT Sat Jul 31 2021 This hazardous weather outlook is for portions of Central Kansas, South Central Kansas and Southeast Kansas. .DAY ONE...Late This Afternoon through Tonight Dangerous heat indices of 105 to 110 will continue to impact south central and southeast Kansas through early this evening. Please refer to the latest Heat Advisory and Excessive Heat Warning for additional details. Thunderstorms will become scattered across mainly south central and southeast Kansas late this afternoon through tonight. Some of the storms early this evening will be capable of producing strong down-burst wind gusts of 50 to 60 mph and small hail up to nickle size. .DAYS TWO THROUGH SEVEN...Sunday through Friday There is a slight chance for a lingering thunderstorm along the Oklahoma border counties of south central Kansas Sunday morning. The storms are not expected to be strong or severe. .SPOTTER INFORMATION STATEMENT... Spotter activation is not anticipated late this afternoon through tonight. && For a graphical version of this information, see our webpage at: https://weather.gov/crh/ghwo?sid=ict
In the hours before
Special weather statement, Jul 31, 6:23 PM CDT, 2 hours 23 minutes before
Special Weather Statement National Weather Service Wichita KS 623 PM CDT Sat Jul 31 2021 KSZ096-010000- Neosho KS- 623 PM CDT Sat Jul 31 2021 The National Weather Service in Wichita has issued a * Significant Weather Advisory for... Southern Neosho County in southeastern Kansas... * Until 700 PM CDT. * At 622 PM CDT...National Weather Service Doppler radar was tracking a strong thunderstorm with locally heavy rainfall over Galesburg, or 8 miles southwest of Erie...moving west at 10 mph. * Wind gusts up to 50 mph will be possible with this storm. * Locations impacted include... St. Paul, Thayer, Galesburg, Earlton, Lake Parsons and South Mound. PRECAUTIONARY/PREPAREDNESS ACTIONS... Torrential rainfall is also occurring with this storm, and may lead to localized flooding. Do not drive your vehicle through flooded roadways. These storms may produce ponding of water on roadways. Listen for later statements or possible flood warnings...should the risk for minor low-land flooding become more imminent. && LAT...LON 3738 9552 3764 9552 3751 9509 3739 9509 TIME...MOT...LOC 2323Z 101DEG 8KT 3746 9533 METZGER
Special weather statement, Jul 31, 7:17 PM CDT, 1 hour 29 minutes before
Special Weather Statement National Weather Service Wichita KS 717 PM CDT Sat Jul 31 2021 KSZ092-010045- Sumner KS- 717 PM CDT Sat Jul 31 2021 The National Weather Service in Wichita has issued a * Significant Weather Advisory for... Central Sumner County in south central Kansas... * Until 745 PM CDT. * At 716 PM CDT...National Weather Service Doppler radar was tracking a strong thunderstorm with locally heavy rainfall near Wellington. this storm was nearly stationary. * Wind gusts up to 50 mph will be possible with this storm. * Locations impacted include... Wellington, Conway Springs, Argonia, Mayfield, Milan, Perth and Wellington Airport. PRECAUTIONARY/PREPAREDNESS ACTIONS... Torrential rainfall is also occurring with this storm, and may lead to localized flooding. Do not drive your vehicle through flooded roadways. These storms may produce ponding of water on roadways. Listen for later statements or possible flood warnings...should the risk for minor low-land flooding become more imminent. && LAT...LON 3714 9780 3743 9781 3735 9719 3711 9730 TIME...MOT...LOC 0017Z 307DEG 2KT 3724 9748 METZGER
Special weather statement, Jul 31, 8:03 PM CDT, 43 minutes before
Special Weather Statement National Weather Service Wichita KS 803 PM CDT Sat Jul 31 2021 KSZ092-093-010130- Cowley KS-Sumner KS- 803 PM CDT Sat Jul 31 2021 The National Weather Service in Wichita has issued a * Significant Weather Advisory for... Central Cowley County in south central Kansas... East central Sumner County in south central Kansas... * Until 830 PM CDT. * At 800 PM CDT...National Weather Service Doppler radar was tracking strong thunderstorms with locally heavy rainfall along a line extending from near Oxford to Cedar Vale...and moving east at 20 mph. * Wind gusts up to 50 mph will be possible with these storms. * Locations impacted include... Winfield, Oxford, Dexter and Strother Field Airport. PRECAUTIONARY/PREPAREDNESS ACTIONS... Torrential rainfall is also occurring with these storms, and may lead to localized flooding. Do not drive your vehicle through flooded roadways. These storms may produce ponding of water on roadways. Listen for later statements or possible flood warnings...should the risk for minor low-land flooding become more imminent. && LAT...LON 3735 9725 3728 9654 3709 9664 3720 9737 TIME...MOT...LOC 0103Z 280DEG 18KT 3729 9725 3709 9650 METZGER
Special weather statement, Jul 31, 8:09 PM CDT, 37 minutes before
Special Weather Statement
National Weather Service Wichita KS
809 PM CDT Sat Jul 31 2021
KSZ092-010200-
Sumner KS-
809 PM CDT Sat Jul 31 2021
The National Weather Service in Wichita has issued a
* Significant Weather Advisory for...
Northern Sumner County in south central Kansas...
* Until 900 PM CDT.
* At 807 PM CDT...National Weather Service Doppler radar was tracking
a strong thunderstorm with locally heavy rainfall near
Wellington...moving southeast at 5 mph.
* Wind gusts up to 50 mph will be possible with this storm.
* Locations impacted include...
Wellington, Belle Plaine, Conway Springs, Mayfield, Wellington
Airport and Riverdale.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Torrential rainfall is also occurring with this storm, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.
These storms may produce ponding of water on roadways. Listen for
later statements or possible flood warnings...should the risk for
minor low-land flooding become more imminent.
&&
LAT...LON 3732 9775 3748 9754 3748 9753 3738 9722
3717 9738
TIME...MOT...LOC 0109Z 311DEG 3KT 3733 9745
METZGERSpecial weather statement, Jul 31, 8:37 PM CDT, 9 minutes before
Special Weather Statement
National Weather Service Wichita KS
837 PM CDT Sat Jul 31 2021
KSZ092-093-098-010215-
Cowley KS-Sumner KS-Chautauqua KS-
837 PM CDT Sat Jul 31 2021
The National Weather Service in Wichita has issued a
* Significant Weather Advisory for...
Cowley County in south central Kansas...
Southeastern Sumner County in south central Kansas...
Chautauqua County in southeastern Kansas...
* Until 915 PM CDT.
* At 834 PM CDT...National Weather Service meteorologists were
tracking strong thunderstorms along a line extending from near
Oxford to near Sedan...and moving southeast at 15 mph.
* Wind gusts up to 50 mph will be possible with these storms.
* Locations impacted include...
Arkansas City, Winfield, Sedan, Oxford, Cedar Vale, Burden, South
Haven, Dexter, Geuda Springs, Peru, Chautauqua, Elgin, Niotaze,
Cambridge, Hunnewell, Hale, Maple City, Winfield City Lake and
Strother Field Airport.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Torrential rainfall is also occurring with these storms, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.
These storms may produce ponding of water on roadways. Listen for
later statements or possible flood warnings...should the risk for
minor low-land flooding become more imminent.
&&
LAT...LON 3701 9749 3738 9724 3733 9653 3730 9652
3729 9596 3700 9597 3700 9715
TIME...MOT...LOC 0137Z 311DEG 15KT 3729 9726 3709 9619
METZGERSpecial weather statement, Jul 31, 8:46 PM CDT, 0 minutes before
Special Weather Statement National Weather Service Wichita KS 846 PM CDT Sat Jul 31 2021 KSZ091-010215- Harper KS- 846 PM CDT Sat Jul 31 2021 The National Weather Service in Wichita has issued a * Significant Weather Advisory for... Western Harper County in south central Kansas... * Until 915 PM CDT. * At 845 PM CDT...National Weather Service Doppler radar was tracking a strong thunderstorm with locally heavy rainfall near Attica. this storm was nearly stationary. * Wind gusts up to 50 mph will be possible with this storm. * Locations impacted include... Attica, Waldron, Corwin and Crystal Springs. PRECAUTIONARY/PREPAREDNESS ACTIONS... Torrential rainfall is also occurring with this storm, and may lead to localized flooding. Do not drive your vehicle through flooded roadways. These storms may produce ponding of water on roadways. Listen for later statements or possible flood warnings...should the risk for minor low-land flooding become more imminent. && LAT...LON 3700 9835 3737 9835 3737 9809 3700 9808 TIME...MOT...LOC 0145Z 168DEG 1KT 3719 9827 METZGER
The office that day
Everything else NWS Wichita, KS issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 31, 7:17 PM CDT | Special Weather Statement | ICT | Sumner | 28 min |
| Jul 31, 7:48 PM CDT | Severe Thunderstorm Warning | ICT | Sumner | 27 min |
| Jul 31, 8:03 PM CDT | Special Weather Statement | ICT | Cowley | 27 min |
| Jul 31, 8:09 PM CDT | Special Weather Statement | ICT | Sumner | 51 min |
| Jul 31, 8:26 PM CDT | Severe Thunderstorm Warning | ICT | Sedgwick, Sumner | 34 min |
| Jul 31, 8:37 PM CDT | Special Weather Statement | ICT | Chautauqua, Cowley | 38 min |
| Jul 31, 8:57 PM CDT | Special Weather Statement | ICT | Sedgwick | 33 min |
| Jul 31, 9:13 PM CDT | Special Weather Statement | ICT | Chautauqua, Cowley | 47 min |
| Jul 31, 9:31 PM CDT | Special Weather Statement | ICT | Harper | 44 min |
| Jul 31, 10:05 PM CDT | Special Weather Statement | ICT | Cowley | 40 min |
| Jul 31, 10:20 PM CDT | Special Weather Statement | ICT | Kingman | 25 min |
| Jul 31, 10:28 PM CDT | Special Weather Statement | ICT | Sumner | 32 min |
| Jul 31, 11:18 PM CDT | Special Weather Statement | ICT | Chautauqua | 27 min |
Nearby
Special Weather Statements in Kansas, 2021Every special weather statement in 2021
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.